Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 56, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 30, 2009, 6:35 PM CDT for Brewster County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2009, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 30, 2009, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 6:47 PM CDT | FLASH FLOOD | 18 Sw Panther Junction, TX | SEVERAL FLOODED ARROYOS FLOWING OVER THE ROSS MAXWELL SCENIC DRIVE APPROX. 18 MILES SOUTHWEST OF PANTHER JUNCTION. SEVERAL VEHICLES UNABLE TO PASS DUE TO FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3012 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 302335
FFWMAF
TXC043-310230-
/O.NEW.KMAF.FF.W.0056.090730T2335Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 PM CDT THU JUL 30 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 930 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING RESULTING FROM SEVERAL STRONG THUNDERSTORMS THAT
HAVE MOVED OVER THE AREA. RECENT SATELLITE PRECIPITATION ESTIMATES
INDICATE HOURLY RAINFALL RATES APPROACHING 2 INCHES PER
HOURS. ADDITIONAL RAINFALL IS EXPECTED WHICH WILL LEAD TO
ADDITIONAL FLOODING CONCERNS. THIS IS A DANGEROUS SITUATION.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERSIMMON
GAP AND ALL OF BIG BEND NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. ALL HIKERS AND CAMPERS SHOULD SEEK HIGH GROUND
IMMEDIATELY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 2899 10330 2906 10348 2914 10354 2915 10365
2919 10374 2985 10374 2996 10324 2990 10276
2955 10277 2954 10279 2941 10281 2929 10289
2923 10285 2918 10295 2918 10298 2897 10315
$$2 follow-up statements
000
WGUS74 KMAF 310022
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 PM CDT THU JUL 30 2009
TXC043-310230-
/O.CON.KMAF.FF.W.0056.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREWSTER-
722 PM CDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHERN BREWSTER COUNTY...
AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT FLASH FLOODING OVER THE WARNED AREA. LAW ENFORCEMENT REPORTS
FROM BIG BEND NATIONAL PARK INDICATE SEVERAL IMPASSIBLE LOCATIONS
ALONG THE ROSS MAXWELL SCENIC DRIVE DUE TO FLOODED ARROYOS FLOWING
OVER THE ROADWAY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERSIMMON
GAP AND ALL OF BIG BEND NATIONAL PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN. MOVE TO HIGHER GROUND. ALL HIKERS AND CAMPERS
SHOULD SEEK HIGH GROUND IMMEDIATELY.
&&
LAT...LON 2899 10330 2906 10348 2914 10354 2915 10365
2919 10374 2985 10374 2996 10324 2990 10276
2955 10277 2954 10279 2941 10281 2929 10289
2923 10285 2918 10295 2918 10298 2897 10315
$$000
WGUS74 KMAF 310235
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CDT THU JUL 30 2009
TXC043-310243-
/O.EXP.KMAF.FF.W.0056.000000T0000Z-090731T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREWSTER-
935 PM CDT THU JUL 30 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN BREWSTER
COUNTY...
AT 933 PM CDT...THE FLOOD WATERS HAD RECEDED SIGNIFICANTLY ALONG
ROSS MAXWELL SCENIC DRIVE IN THE BIG BEND NATIONAL PARK. THEREFORE
THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER AND AREAS OF HIGH WATER IN LOW WATER CROSSINGS WILL LIKELY
CONTINUE ON SOME ROADWAYS INCLUDING THE ROSS MAXWELL SCENIC DRIVE.
MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF
WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE
CONTROL.
&&
LAT...LON 2899 10330 2906 10348 2914 10354 2915 10365
2919 10374 2985 10374 2996 10324 2990 10276
2955 10277 2954 10279 2941 10281 2929 10289
2923 10285 2918 10295 2918 10298 2897 10315
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:36 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 30, 3:36 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 PM CDT THU JUL 30 2009
.DISCUSSION...
IN THE NEAR TERM...CONCERNS WILL REMAIN CENTERED ON THE
POSSIBILITY OF SOME SEVERE WEATHER ALONG WITH POSSIBLE FLASH
FLOODING. EARLY AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE
SATELLITE IMAGERY SHOW A COLD FRONT LOCATED ALONG THE PECOS RIVER.
TEMPERATURES BEHIND THIS BOUNDARY WERE MAINLY IN THE 80S...WITH
MID 80S TO LOWER 90S AHEAD OF THE FRONT AS OF 19Z. TAKING A LOOK
AT THE LATEST KMAF SOUNDING ALONG WITH FORECAST SOUNDINGS REVEAL
DECENT FLOW ALOFT FOR THIS TIME OF THE YEAR. WNW 0-6KM BULK SHEAR
VECTORS AROUND 35-40KTS WILL BE PRESENT ACROSS A GOOD PORTION OF
THE AREA THIS AFTERNOON. THIS COUPLED WITH IMPRESSIVE SBCAPES AND
CONVERGENCE ALONG THE FRONT WILL ALLOW THUNDERSTORMS TO DEVELOP
THIS AFTERNOON AND EVENING FOR MOST AREAS WEST OF THE PECOS RIVER.
SEVERE THUNDERSTORMS ARE EXPECTED GIVEN WE SHOULD SEE A FEW
SUPERCELLS THROUGH THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING
WINDS...WITH LOW END SEVERE HAIL ALSO POSSIBLE. WE WILL CONTINUE
TO MENTION SEVERE THUNDERSTORMS IN THE LATEST FORECAST. LATE
AFTERNOON AND EVENING RAIN CHANCES WERE ALSO INCREASED...
ESPECIALLY ACROSS THE DAVIS MOUNTAINS AND BIG BEND REGION. SOME
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE THIS...SO WE WILL KEEP THE
FLASH FLOOD WATCH GOING FOR MOST OF THE MOUNTAINS AND TRANS PECOS.
WE DID OPT TO REMOVE THE VAN HORN AND HIGHWAY 54 CORRIDOR AS
COVERAGE OF PRECIPITATION SHOULD BE A LITTLE LESS THAT FAR WEST.
LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...CONCERNS WILL
SHIFT NORTH INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO AND PERMIAN
BASIN REGION. WE EXPECT GOOD POTENTIAL FOR ANOTHER MCS TO AFFECT
THE AREA...THUS WE HAVE INCREASED RAIN CHANCES FOR THE MENTIONED
REGIONS. HEAVY RAINFALL WILL BE THE MAIN CONCERN...ALTHOUGH A
SEVERE WIND GUST IS POSSIBLE ON THE LEADING EDGE OF ANY ORGANIZED
CONVECTION. WE WILL CONTINUE THE FLASH FLOOD WATCH FOR FOR ALL
AREAS EAST OF THE PECOS RIVER. THE LATEST 4KM WRF-NMM ALONG WITH
SUPPORT FROM THE NAM12 AND GFS SUGGEST THE PLAINS OF SOUTHEASTERN
NEW MEXICO AND THE FAR WESTERN PERMIAN BASIN STAND THE BEST CHANCE
FOR HEAVY RAINFALL OVERNIGHT. WE HAVE INCREASED POPS ACROSS THE
MENTIONED AREAS. WE HAVE ALSO INCREASED POPS FOR THE PERMIAN BASIN
AND WESTERN LOW ROLLING PLAINS FRIDAY MORNING TO ACCOUNT FOR
REMNANT MCS SHOWERS AND THUNDERSTORMS. ADDITIONAL CONVECTION WILL
REMAIN POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY
AND AGAIN SATURDAY...ESPECIALLY WEST OF THE PECOS RIVER WHERE THE
GFS AND ECMWF DEPICT THE PRESENCE OF SOME MID-LEVEL SHORTWAVES.
LATE SATURDAY NIGHT INTO SUNDAY MORNING...THE GFS AND NAM SUGGEST
A COLD FRONT WILL APPROACH THE NORTHER PERMIAN BASIN AND WESTERN
LOW ROLLING PLAINS. WE HAVE INCREASED RAIN CHANCES SLIGHTLY TO
ACCOUNT FOR THIS POSSIBILITY. THE FORECAST WILL TREND DRIER AND
WARMER FOR SUNDAY INTO THE MIDDLE OF NEXT WEEK AS THE MEDIUM RANGE
MODELS SUGGEST MID AND UPPER LEVEL RIDGING WILL BE ON THE INCREASE
ACROSS OUR AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 89 71 95 / 40 30 20 20
CARLSBAD NM 68 89 70 95 / 60 20 20 10
DRYDEN TX 75 94 74 95 / 50 20 20 10
FORT STOCKTON TX 73 91 72 97 / 50 30 20 10
GUADALUPE PASS TX 63 86 68 89 / 40 30 20 20
HOBBS NM 66 89 69 93 / 50 30 20 20
MARFA TX 64 83 62 88 / 50 20 20 20
MIDLAND INTL AIRPORT TX 70 91 72 93 / 50 30 20 10
ODESSA TX 70 91 73 96 / 50 30 20 10
WINK TX 72 95 73 100 / 60 30 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH LATE
TONIGHT FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
FRIDAY MORNING FOR THE FOLLOWING ZONES... ANDREWS...BIG
BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&
78/06Hazardous weather outlook, Jul 30, 1:39 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 139 PM CDT THU JUL 30 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 139 PM CDT THU JUL 30 2009 /1239 PM MDT THU JUL 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS PORTIONS OF THE BIG BEND...DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HEAVY RAINFALL WILL ALSO ACCOMPANY THE STRONGER STORMS RESULTING IN A LOCALIZED FLASH FLOOD THREAT. LATER THIS EVENING...THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS AND THE PERMIAN BASIN. HEAVY RAINFALL...FREQUENT LIGHTNING...STRONG WINDS AND SMALL HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. SOME WIND GUSTS MAY APPROACH OR EXCEED 60 MPH. FLASH FLOODING WILL ALSO BE POSSIBLE FOR THE PREVIOUSLY MENTIONED AREAS DUE TO THE RECENT HEAVY RAINFALL THAT HAS OCCURRED ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY AND A SLIGHT CHANCE FOR SATURDAY ACROSS MOST OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. THE PRIMARY THREATS WILL BE HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 30, 4:47 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 PM CDT THU JUL 30 2009 TXZ080-302215- MARFA PLATEAU- 447 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF MARFA AT THE INTERSECTION OF HIGHWAY 67 AND FARM TO MARKET 169 AT 446 PM CDT... MOVING NORTHEAST AT 10PH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 30, 5:15 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT THU JUL 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 51 S ALPINE 29.63N 103.67W
07/30/2009 E1.75 INCH BREWSTER TX PUBLIC
&&
SCHULDTSpecial weather statement, Jul 30, 5:19 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 PM CDT THU JUL 30 2009 TXZ080-302245- MARFA PLATEAU- 519 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MARFA IN CENTRAL PRESIDIO COUNTY AT 519 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 90 EAST OF MARFA. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 30, 5:29 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 529 PM CDT THU JUL 30 2009 TXZ079-080-302300- PRESIDIO VALLEY-MARFA PLATEAU- 529 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWEST PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES EAST OF CANDELARIA ALONG FARM TO MARKET ROAD 2810 IN SOUTHWEST PRESIDIO COUNTY AT 528 PM CDT. THIS STORM WAS NEARLY STATIONARY. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. STRONG GUSTY WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 30, 5:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 547 PM CDT THU JUL 30 2009 TXZ081-302315- BIG BEND AREA- 547 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER NORTH CENTRAL BREWSTER COUNTY AT 546 PM CDT...MOVING SOUTHWEST AT 15 MPH. THIS STORM IS SOUTHEAST OF MARATHON. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Jul 30, 6:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT THU JUL 30 2009 TXZ074-081-310000- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 626 PM CDT THU JUL 30 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF MARATHON AT 626 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS PREDICTED TO MOVE ACROSS U.S 385. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY...INCLUDING THE CITY OF MARATHON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 59 min |
| Jul 29, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 25 min |
| Jul 30, 12:15 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 60 min |
| Jul 30, 1:12 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 63 min |
| Jul 30, 1:34 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 56 min |
| Jul 30, 2:01 AM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jul 30, 3:20 AM CDT | Areal Flood Advisory | MAF | Glasscock, Howard | 3 hr |
| Jul 30, 4:27 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 58 hr |
| Jul 30, 6:11 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jul 30, 6:45 AM CDT | Flash Flood Warning | MAF | Ector | 64 min |
| Jul 30, 3:39 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jul 30, 3:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Jul 30, 4:38 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 30, 4:42 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 35 min |
| Jul 30, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Jul 30, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Jul 30, 5:22 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jul 30, 5:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 37 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.